Journal of the Nigerian Association of Mathematical Physics

Log in or Register to get access to full text downloads.

Remember me or Register

DOWNLOAD FULL TEXT Open Access  DOWNLOAD FULL TEXT Subscription or Fee Access

Analytical Solution of Unsteady Gravity Flows of A Power-Law Fluid through A Porous Medium

BA Peter, RO Ayeni


We present an analytical study of unsteady non-linear rheological effects of a power-law fluid under gravity. The fluid flows through a porous medium. The governing equations are derived and similarity solutions are determined. The results show the existence of traveling waves. It is assumed that the viscosity is temperature dependent. We investigate the effects of velocity on the temperature field. We investigate the power-law viscosity index, the Darcy parameter on the temperature profiles and the results were discussed.

Keywords: Unsteady gravity flows; Porous media; Non – Newtonian power- law fluid

Journal of the Nigerian Association of Mathematical Physics, Volume 19 (November, 2011), pp 223 – 228

AJOL African Journals Online